Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Suggestions on missing a high Dose of Prednisolone


01-30-2015, 10:46 PM   #1
Ronai
 
Join Date: Jul 2013

My Support Groups:
Suggestions on missing a high Dose of Prednisolone

About 3 weeks ago now I finished a 9 week course of Prednisolone, I had about...2 weeks, without pain, then low and behold the crohn's flared once more, so my GP put me on ANOTHER 9 week course of the damn things telling me if I don't see signs of improvement within 3 weeks I need to go to the hospital =w=;

So currently on day 7 of 45mg (9 tablets) and I completely forgot to take my dose today (Yesterday now)...so it's 3:45am my brain is struggling to remember what English is, my eyes are slowly but surely getting blurrier, my entire body aches, I can't keep warm, my legs are like lead and I keep getting moments of breathlessness/thick feeling in my throat and nose x_X

((I'm still trying to figure out if the breathlessness is actually "happening" or if its just me getting myself in a panic over missing a dose.))

I don't like prednisolone...I spent the better part of three years overcoming severe depression, only for it to rear its ugly head again, and now the smallest things have me in tears/fits of panic ><

I've got my dose sat next to me, but I don't know if I should take it now, or try and get some sleep, set an alarm for 8am and take them then? I know going cold turkey can mess with your adrenal gland and send it into crisis, and that's my main concern right now...I'm almost too scared to look up the symptoms for it T^T

I mean sure, I'm human, I missed doses last time, but never this high...the last dose I missed was 15mg. The only good that's come out of this is I will never miss another, this is hell =/=
01-30-2015, 11:41 PM   #2
afidz
Super Moderator
 
afidz's Avatar
 
Join Date: Jun 2012
Location: Mckinney, Texas

My Support Groups:
I would take it and adjust your schedule to that. Missing a dose is dangerous. It can not only cause your adrenal glands to go haywire, you can go into shock. you didn't list where you live, but I would call your nurse or doctor in call or even the emergency room to check to make sure that it is safe to tale that dose or if you need to be seen because of the symptoms you are presenting.
Good luck, hope you feel better soon
__________________
Crohn's since 2007
15 Abdominal Surgeries since 2008
Severe Non-repairable abdominal hernia
Ankilosing Spondylitis
Inflammatory Arthritis

Failed meds:
Humira
Remicade
Asacol HD
Cimzia
Methotrexate
01-31-2015, 06:13 AM   #3
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Adrenal crisis is unlikely, but more likely with a high dose and with taking it for a long time, and besides adrenal crisis, stopping suddenly probably will make you feel ill in various ways. At what time should you have taken the missed dose? Usually I'd say that if it's closer to the time of your next dose than the missed one, I'd leave the missed dose, and if it's closer to the missed one, I'd take the missed one now. But with the symptoms you're having, if it were me I'd take the missed one now to see if the symptoms ease, then contact your doctor tomorrow to ask about how to get back on schedule.

Last edited by UnXmas; 01-31-2015 at 06:36 AM.
01-31-2015, 06:26 AM   #4
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Not quite the same as I'm on prednisone, but I just looked at the information leaflet I have for that, and it says that if you miss a dose, take it when you remember, unless it is close to the time of your next dose, in which case leave the missed one and carry on with your regular schedule. And it says not to take two doses together. It doesn't give any precise definition of "close to" though.
01-31-2015, 11:46 AM   #5
Ronai
 
Join Date: Jul 2013

My Support Groups:
Thanks for the replies; in the end I actually fell asleep, I got myself so worked up with panic I think my brain just did an emergency shut down aha...

I took the dose as soon as I got up; symptoms wise I still can't see well, my joints feel very stiff and my entire body is just heavy...but the shortness of breath is gone thankfully, as that was terrifying. I did, however, wake up with one hell of a sore throat and I felt really bunged up...not nice, but that went shortly after I took the pred.

I usually take my dose around 12pm, so I was well and truly late yesterday, if I had taken it then, I'd have to take the rest at 3:40am for the next 8 weeks and then I'd never get any sleep aha. So hoping it was the right call...

My plan is just to see how today goes, if any of the other symptoms come back I'm going to be straight on the phone to 111, no more joking around with Pred, it's nasty stuff ><;


Thank you for the answers though, they were really helpful and I feel I know what to do now, should I miss another, or if any worrying symptoms rear their ugly heads again, so big thanks <3
01-31-2015, 02:49 PM   #6
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
With prednisone and prednisolone, you don't have to be absolutely precise with timing. I also think that, whereas with a lot of meds it's better to miss a dose than risk an overdose, with these it's better to take too much than miss a dose completely. Not that I have any medical expertise. A pill cutter can also come in handy if you ever have a situation where you want to take some but not your full dose.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Suggestions on missing a high Dose of Prednisolone
Thread Tools


All times are GMT -5. The time now is 04:41 AM.
Copyright 2006-2017 Crohnsforum.com